MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160906
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with an octaray mapping catheter and while setting up for the procedure, it was noticed that the octaray¿ catheter packaging was missing the hard plastic sterile packaging (the hard blue plastic sterile package that the octaray catheter itself is taken out of in the sterile field).The sterility of the octaray¿ catheter was compromised.There was no pouch seal present at all.The octaray¿ catheter was replaced and the procedure continued.No adverse patient consequence was reported.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with an octaray mapping catheter and while setting up for the procedure, it was noticed that the octaray¿ catheter packaging was missing the hard plastic sterile packaging (the hard blue plastic sterile package that the octaray catheter itself is taken out of in the sterile field).The sterility of the octaray¿ catheter was compromised.There was no pouch seal present at all.The octaray¿ catheter was replaced and the procedure continued.No adverse patient consequence was reported.Device investigation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection was performed.Visual inspection revealed no damage or anomalies on the device.No further analysis could be performed, as the original packaging (including pouch and tray) were returned.A manufacturing record evaluation was performed for the finished device number, and no internal actions related to the reported complaint were identified.The sterilization issue reported by the customer cannot be evaluated with the information available.The potential cause may be attributed to improper shipping/storage of the device.However, it cannot be established.The instructions for use states: ¿inspect the sterile packaging and catheter prior to use.¿store the catheter per the recommended storage conditions on the product label.As part of johnson and johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This product complaint will be addressed through the quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: pc-(b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21088156
Report Number2029046-2025-00059
Device Sequence Number17871709
Product Code MTD
UDI-Device Identifier10846835021134
UDI-Public(01)10846835021134(11)240715(17)270714(10)31388053L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160906
Device Lot Number31388053L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FARAPULSE¿ GENERATOR.
Patient SexUnknown